Happy dance.

If my left side didn’t hurt so darned much, I would be doing a big HAPPY DANCE right now. My doctor called me to tell me that I can discontinue my potassium supplements.

This is huge, people. For the past three years, I have steadily gone from needing one a day, to needing one every 4 hours, with the consequences of missing a dose including such things as heart arrhythmia, dizziness, muscle spasms, and numbness in my hands. I’ve had at times up to three different reminders on my smartphone for each dose, combined with a reminder to both my personal and my work emails – yes, I admit am that ditzy that I can’t remember to take a pill that essentially was keeping me alive. Blame it on the brain fog. These things have kept me alive, but they’ve also kept me kind of stressed out. The constant need to increase the dose, along with the lack of explanation as to what exactly was causing it, had me worried.

In other developments… my blood pressure is steadily coming down – still slowly, but consistently, and no longer jumping all over the place. I had a bit more energy yesterday than I have since the day of the surgery, so I forced myself to stay awake all day in hopes that I would get a real night’s sleep last night. Major fail – I still slept in little two-hour naps, which is becoming kind of frustrating but what can one do? I miss sleeping in my bed (which requires climbing a ladder, which is out of the question right now) and I miss sleeping on my side (which is downright painful right now, forcing me to sleep on my back).

The puffiness from the surgery is still there – even though I’m almost 10 pounds lighter, I’m still two inches wider around the midsection, making getting dressed a bit challenging. I’ve gone from wearing pajamas in public to wearing overalls or giant vintage dresses (the latter is nothing new, the former is an old habit I’m revisiting). In my well-heeled neighborhood, the overalls have gotten me some strange looks, but I’m quite enjoying them and will probably keep them in rotation in my wardrobe after all this sorts itself out.

Eating is still a challenge – my stomach is pretty angry at me right now. The CO2 from the surgery seems to have finally departed, thankfully, but I haven’t figured out what, and how much, I can eat yet. I had a couple of really good days, and a couple not so good. Perhaps the havoc wreaked on my stomach by the opiates has not yet passed… I’m hoping this is temporary and not a result of the surgery. I’ve heard from others who had stomach issues develop after surgery, but it seems to be the exception and not the rule.

But I’m taking the good with the not-so-good. Because, really? No more potassium pills?? Words I never thought I would hear.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s